MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012273-20
Health Effect - Clinical Codes Angina (1710); Occlusion (1984); Thrombosis (2100)
Date of Event 05/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.The reported patient effects of angina and occlusion, as listed in the coronary dilatation catheter, trek rx instructions for use are known patient effects that may be associated with use of a coronary catheter in native coronary arteries.The investigation was unable to determine a conclusive cause for the reported deflation issue.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.The xience alpine referenced in describe event or problem and concomitant medical products is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat an acute myocardial infarction patient who came to the emergency department in the middle of the night on (b)(6) 2017.The patient previously had the left anterior descending coronary artery (lad) stented on (b)(6) 2017.When the patient arrived, the diagonal was shutting down so they direct stented with an unknown xience alpine stent.Then, the trek rx 2.75 x 20 mm balloon dilatation catheter was used to post-dilate the lesion at 11 atmospheres, however the balloon would only partially deflate.There was difficulty extracting the balloon from the anatomy as it was only partially deflated and this was completely blocking flow which made the patient experience chest pain.An over the wire non-abbott balloon was loaded on the guide wire backwards in an attempt to feed and poke/burst the trek rx balloon in an attempt to deflate it, but this was unsuccessful.Trek rx balloon was ultimately withdrawn from the anatomy partially deflated with negative pressure being held the entire time.After the balloon was removed from the anatomy, thrombus was noted in the lad and diagonal, with the circumflex partially shut down.The physician used an aspiration catheter successfully to restore blood flow.Afterwards, a kissing balloon technique was used in the diagonal and lad to successfully re-open.An non-abbott heart pump was used to stabilize the patient and patient was discharged the next day.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6637251
Report Number2024168-2017-05021
Device Sequence Number13618676
Product Code LOX
UDI-Device Identifier08717648138379
UDI-Public(01)08717648138379
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1012273-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2017
Initial Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT - XIENCE ALPINE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR